Was wondering if you can help me, my grandfather has developed a rash he has had it on and off for the past year and a half now, it started as a small patch on his face and has gradually progressed to all over his face back and head, it is big and red and very itchy he says its like his skin is crawling, he has been to the drs and seen a specialist who still cannot explain what it is, his skin has seem to have gone really hard and sort of leathery where the rash is, its driving him mad and he cant sleep at night due to itching, he has tried steroid creams piriton aqueous cream etc and nothing seems to be working, have you any idea from the symptoms what this could be
It can be due to eczema skin or psoriasis skin. Psoriasis is a long-term (chronic) skin problem that causes skin cells to grow too quickly, resulting in thick, white, silvery, or red patches of skin.It is thought that psoriasis occurs when the immune system overreacts, causing inflammation and flaking of skin.
Get this dry patch biopsied to confirm the diagnosis. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.